CPL - Chalmers Publication Library
| Utbildning | Forskning | Styrkeområden | Om Chalmers | In English In English Ej inloggad.

Estimating Periodicities in Symbolic Sequences Using Sparse Modeling

S. I. Adalbjornsson ; J. Sward ; Jonas Wallin (Institutionen för matematiska vetenskaper, matematisk statistik) ; A. Jakobsson
Ieee Transactions on Signal Processing (1053-587X). Vol. 63 (2015), 8, p. 2142-2150.
[Artikel, refereegranskad vetenskaplig]

In this paper, we propose a method for estimating statistical periodicities in symbolic sequences. Different from other common approaches used for the estimation of periodicities of sequences of arbitrary, finite, symbol sets, that often map the symbolic sequence to a numerical representation, we here exploit a likelihood-based formulation in a sparse modeling framework to represent the periodic behavior of the sequence. The resulting criterion includes a restriction on the cardinality of the solution; two approximate solutions are suggested-one greedy and one using an iterative convex relaxation strategy to ease the cardinality restriction. The performance of the proposed methods are illustrated using both simulated and real DNA data, showing a notable performance gain as compared to other common estimators.

Nyckelord: Data analysis, DNA, Periodicity, spectral estimation, symbolic sequences

Denna post skapades 2015-04-20.
CPL Pubid: 215378


Läs direkt!

Länk till annan sajt (kan kräva inloggning)

Institutioner (Chalmers)

Institutionen för matematiska vetenskaper, matematisk statistik (2005-2016)



Chalmers infrastruktur